Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 90, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2019, 3:31 PM CDT for Brown County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 19, 2019, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS53 KLBF 192031
SVRLBF
NEC017-192115-
/O.NEW.KLBF.SV.W.0090.190619T2031Z-190619T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
331 PM CDT Wed Jun 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
West central Brown County in north central Nebraska...
* Until 415 PM CDT.
* At 331 PM CDT, a severe thunderstorm was located near Johnstown, or
13 miles west of Ainsworth, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Johnstown.
This includes Highway 20 between mile markers 226 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4251 10018 4266 10017 4258 9992 4229 9993
TIME...MOT...LOC 2031Z 313DEG 16KT 4255 10013
HAIL...1.00IN
WIND...60MPH
$$
Roberg2 follow-up statements
800
WWUS53 KLBF 192101
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
401 PM CDT Wed Jun 19 2019
NEC017-192115-
/O.CON.KLBF.SV.W.0090.000000T0000Z-190619T2115Z/
Brown NE-
401 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEST CENTRAL BROWN COUNTY...
At 401 PM CDT, a severe thunderstorm was located near Johnstown, or
10 miles west of Ainsworth, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Johnstown.
This includes Highway 20 between mile markers 228 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4248 10015 4263 10013 4258 9992 4229 9993
TIME...MOT...LOC 2101Z 300DEG 24KT 4250 10005
HAIL...1.00IN
WIND...60MPH
$$
Roberg106
WWUS53 KLBF 192106
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
406 PM CDT Wed Jun 19 2019
NEC017-192116-
/O.EXP.KLBF.SV.W.0090.000000T0000Z-190619T2115Z/
Brown NE-
406 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BROWN COUNTY WILL
EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4248 10015 4263 10013 4258 9992 4229 9993
TIME...MOT...LOC 2106Z 313DEG 16KT 4249 10003
$$
Jurgensen/DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:52 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 19, 12:52 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1252 PM CDT Wed Jun 19 2019 .SHORT TERM...(Today through Thursday) Issued at 337 AM CDT Wed Jun 19 2019 The main concerns for the next couple days will be the return of afternoon and evening thunderstorms. A series of shortwaves will move off the Rockies into western and central Nebraska on both Wednesday and Thursday. Modest instability (afternoon CAPE values near 2000 J/kg) and steep lapse rates across the central Sandhills will lead to a potential for severe storms. Current SPC guidance supports this with a marginal risk at this time. Thunderstorms will gradually diminish overnight as the better instability moves eastward. A brief break in active weather is expected for Thursday morning. Another chance of thunderstorms return for the late afternoon and evening as another shortwave moves across the region. While the latest SPC guidance has north central and portions of western Nebraska outlooked in a slight risk of severe weather, current model guidance has the most favorable instability to the east of our forecast area (across eastern Nebraska). Current thinking is that storms on Thursday evening will be elevated thunderstorms. These thunderstorms, while not feeding off surface instability, will still be capable of producing large hail (up to 1 to 2 inches) and torrential rainfall. Will continue to monitor instability and guidance over the next day when we will higher confidence in severe potential. .LONG TERM...(Thursday night through Tuesday) Issued at 337 AM CDT Wed Jun 19 2019 The active pattern will continue through the end of the week, into the weekend, and into the beginning of next week. While confidence is high on thunderstorm potential, confidence is low in severe risk potential. At this time, thunderstorms appear to be diurnally driven forming in the late afternoon and quickly dissipating over the overnight hours. Will be keeping a eye on these systems as confidence becomes stronger on whether severe storms will be possible or not. Drier weather returns on Tuesday as high pressure tries to nudge into the region. Another chance of thunderstorms return on Tuesday evening. Again, severe weather risk is uncertain at this time. For temperatures, highs remain in the upper 70s to low 80s for Wednesday and Thursday. Highs will drop into the 70s for Friday through Sunday. A few locations across the northwest Sandhills may even only see highs in the upper 60s. Highs return to the 80s by next Tuesday. Low temperatures start off in the 50s for Wednesday and Thursday nights, drop into the upper 40s and low 50s through the weekend before rising back into the 50s for the beginning of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1252 PM CDT Wed Jun 19 2019 VFR conditions this afternoon. South winds will gradually become southwest this afternoon. Isolated showers or thunderstorms in the KLBF and KVTN vicinity should move east of the terminals by 20Z. An isolated shower or thunderstorm is still possible thereafter into early evening. Then, overnight as slight chance for showers and a few thundertorms mainly across north central Nebraska including KVTN. Lower ceiings near OVC035 may occur at KVTN by 12Z Thursday and are included in the current TAF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Roberg
Hazardous weather outlook, Jun 19, 11:14 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1114 AM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-201615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1114 AM CDT Wed Jun 19 2019 /1014 AM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated strong to briefly severe thunderstorms are possible this afternoon and early evening across western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. Additional showers and thunderstorms are possible late this evening and overnight, mainly across north central Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few severe thunderstorms are possible Thursday night along and north of a line from Curtis to Ogallala. Hail to the size of golf balls and damaging winds are the main severe weather threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jun 19, 1:48 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
148 PM CDT Wed Jun 19 2019
NEZ005-191930-
Eastern Cherry NE-
148 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
230 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Valentine, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wood Lake.
This includes the following highways...
Highway 20 between mile markers 203 and 222.
Highway 83 between mile markers 202 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4281 10020 4278 10020 4278 10018 4268 10018
4253 10031 4275 10055 4285 10046
TIME...MOT...LOC 1846Z 297DEG 7KT 4277 10046
JurgensenSpecial weather statement, Jun 19, 2:49 PM CDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 249 PM CDT Wed Jun 19 2019 NEZ005-008-192030- Brown NE-Eastern Cherry NE- 249 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY AND NORTHWESTERN BROWN COUNTIES UNTIL 330 PM CDT... At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near Wood Lake, or 11 miles northwest of Johnstown, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnstown, Wood Lake and Antelope Peak. This includes Highway 20 between mile markers 215 and 238. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && LAT...LON 4266 10037 4276 10029 4265 9987 4243 10004 TIME...MOT...LOC 1947Z 306DEG 13KT 4267 10025 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:48 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 19, 1:45 AM CDT | Areal Flood Advisory | LBF | Cherry | 6 hr |
| Jun 19, 7:36 AM CDT | River Flood Warning | LBF | Garden, Keith | 36 hr |
| Jun 19, 1:48 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| Jun 19, 2:49 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| Jun 19, 4:14 PM CDT | Special Weather Statement | LBF | Brown | 31 min |
| Jun 19, 4:50 PM CDT | Special Weather Statement | LBF | Brown | 25 min |
| Jun 19, 5:19 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | LBF | Loup | 28 min |
| Jun 19, 6:46 PM CDT | Special Weather Statement | LBF | Keya Paha | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.